MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/PARALLEL 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/PARALLEL 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 396.409
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that 9 millimeter acf trial spacer was located in mdrd and flagged as broken.It is not known how or when it became broken.The plastic handle is cracked and loose.No pieces appear to be missing.No further information provided.This report is for one (1) acf trial spacer/parallel 9mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part:396.409.Synthes lot: 4471263.Supplier lot: n/a.Release to warehouse date: september 17, 2002.Expiration date: n/a.Manufactured by synthes brandywine.No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the acf trial spacer/parallel was received at us customer quality (cq).Upon visual inspection, it was noticed that the handle component was cracked.No other defects were identified on the device.Dimensional inspection: no dimensional inspection was performed due to confirmed post manufacturing damage.Conclusion: the complaint condition was confirmed for acf trial spacer/parallel.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACF TRIAL SPACER/PARALLEL 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10960993
Report Number2939274-2020-05480
Device Sequence Number19377651
Product Code LXH
UDI-Device Identifier10705034777610
UDI-Public(01)10705034777610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.409
Device Catalogue Number396.409
Device Lot Number4471263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1